Format

Send to

Choose Destination
See comment in PubMed Commons below
Jpn J Infect Dis. 2012;65(1):61-5.

Noncirrhotic portal hypertension associated with didanosine: a case report and literature review.

Author information

1
Department of Pharmacy, Kaohsiung Veterans General Hospital, 386 Ta-Chung First Rd., Kaohsiung, Taiwan.

Abstract

Noncirrhotic portal hypertension (NCPH) has recently been reported as a liver complication in human immunodeficiency virus (HIV)-infected patients and has been found to be associated with exposure to didanosine. Here, we describe the case of an HIV-infected patient with portal hypertension who initially presented with massive ascites and portal vein thrombosis. The patient's HIV-1 infection was well-controlled with highly active antiretroviral therapy (lamivudine/didanosine plus nevirapine) for 3 years since its diagnosis in 2007. He had no history of alcoholism, drug abuse, or liver diseases. An extensive work-up for other possible causes of liver disease was performed, but the results were inconclusive. In addition to reporting this case, we have reviewed the literature on didanosine-related NCPH and analyzed the findings of 61 similar previously reported cases.

PMID:
22274160
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for National Institute of Infectious Diseases
    Loading ...
    Support Center